Alert archive / Kentucky / Frost Advisories in 2016
Frost Advisory 5, NWS Jackson, KY
NWS Jackson, KY issued this frost advisory at Apr 13, 2016, 3:25 PM EDT for 8 counties in Kentucky. It took effect at Apr 14, 2016, 2:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2016, 3:25 PM EDT (19:25 UTC)
- In effect from
- Apr 14, 2016, 2:00 AM EDT
- Expired
- Apr 14, 2016, 9:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Jackson, KY
Counties Elliott County, KY, Floyd County, KY, Johnson County, KY, Magoffin County, KY, Martin County, KY, Morgan County, KY, Pike County, KY, Rowan County, KY
The radar
The Jackson,KY radar (KJKL), 44 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.4 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1456 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
221 WWUS73 KJKL 131925 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 325 PM EDT WED APR 13 2016 KYZ052-104-106-107-109-110-119-120-141300- /O.NEW.KJKL.FR.Y.0005.160414T0600Z-160414T1300Z/ ROWAN-ELLIOTT-MORGAN-JOHNSON-MAGOFFIN-FLOYD-MARTIN-PIKE- INCLUDING THE CITIES OF...MOREHEAD...SANDY HOOK...WEST LIBERTY... PAINSVILLE...SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...INEZ... COAL RUN...ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON 325 PM EDT WED APR 13 2016 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY. * TEMPERATURES...BOTTOMING OUT BETWEEN 31 AND 36 IN THE VALLEYS AND AROUND 40 ON THE RIDGES. * TIMING...THE LOWEST TEMPERATURES WILL BE EXPERIENCED BETWEEN 4 AM AND 7 AM EDT. * IMPACTS...FROST IS EXPECTED...ESPECIALLY IN THE COLDEST AND SHELTERED VALLEYS. SENSITIVE PLANTS OR CROPS MAY BE DAMAGED IF LEFT EXPOSED TO THE ELEMENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ JP
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this frost advisory went out at Apr 13, 3:23 PM EDT, 2 minutes earlier.
Area forecast discussion, Apr 13, 3:23 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 323 PM EDT WED APR 13 2016 .UPDATE... ISSUED AT 145 PM EDT WED APR 13 2016 HOURLY GRIDS HAVE BEEN FRESHENED UP BASED ON RECENT TRENDS. THIS LED TO A BIT MORE CLOUD COVER NEAR THE TN BORDER SO MORE OR LESS MOSTLY SUNNY THERE INSTEAD OF SUNNY. OTHERWISE...THE PREVIOUS FORECAST REMAINS ON TRACK WITH THE NORTH AND EAST GENERALLY DRIEST. UPDATE ISSUED AT 938 AM EDT WED APR 13 2016 TEMPERATURES HAVE RISEN ABOVE FREEZING IN ALL LOCATIONS ENDING THE THREAT FOR FROST. THUS THE FROST ADVISORY WAS CANCELLED AROUND 9 AM EDT. OTHERWISE...THE PREVIOUS FORECAST APPEARS TO BE ON TRACK WITH MOSTLY SUNNY TO SUNNY SKIES ANTICIPATED AS HIGH PRESSURE WILL DOMINATE. TEMPERATURES WILL MODERATE TO NEAR NORMAL FOR MID APRIL TODAY. WINDS WILL BE LIGHT WITH THE HIGH IN PLACE...BUT THE AIRMASS IN PLACE UNDER HIGH PRESSURE IS DRY. PW IS GENERALLY IN THE 0.20 TO 0.25 INCH RANGE AND ANALYSIS OF REGIONAL 12Z RAOB DATA SUGGESTS THAT NORTHEAST TO EASTERLY FLOW AND MIXING TODAY SHOULD KEEP THE AIRMASS DRY. NORTHERN AND EASTERN LOCATIONS MAY EXPERIENCE DEWPOINTS LOWER THAN THE PREVIOUS FORECAST. MODEL BLENDS HAVE BEEN TOO HIGH FOR AFTERNOON DEWPOINTS ON SEVERAL OCCASIONS THIS SPRING AND THE MAV MOS...AS WELL AS RAW SFC DEWPOINTS FROM 6Z ON THE NAM AND GFS SEEM TOO HIGH AS WELL AND PROBABLY ARE BUMPING UP THE BLENDS TOO MUCH. THE 0Z MET NUMBERS ARE MORE REALISTIC WHEN COMPARED TO FORECAST AND OBSERVED SOUNDINGS...WITH THE RECENT HRRR AND RAP EVEN A BIT DRIER. HUMIDITIES SHOULD BOTTOM OUT AROUND 25 PERCENT OR LOWER IN MANY LOCATIONS THIS AFTERNOON...BUT AS ALREADY NOTED WINDS WILL BE LIGHT. UPDATE ISSUED AT 652 AM EDT WED APR 13 2016 QUIET NIGHT OVERNIGHT...WITH CONTINUED LIGHT WINDS AND CLEAR SKIES. MAIN UPDATE WAS TO TWEAK THE NEAR TERM TEMPERATURE FORECAST SO THAT IT MATCHED UP WITH THE ONGOING CONDITIONS. THIS RESULTED IN SOME LOWERING OF THE OVERNIGHT LOWS...MAINLY IN THE SOUTHERN PORTION OF THE CWA...WITH SLIGHTLY HIGHER VALUES IN THE FAR WEST. TWEAKED THE DIURNAL CURVE A BIT AS WELL TO BETTER REFLECT THE CHANGE IN TEMPERATURES OVER THE NEXT COUPLE OF HOURS BASED ON THESE LOWER VALUES. ALL CHANGES HAVE BEEN PUBLISHED AND SENT TO NDFD/WEB. NO FORECAST PACKAGE UPDATES WILL BE NEEDED AT THIS TIME. NPW WAS UPDATED TO REMOVE OVERNIGHT WORDING...BUT OTHERWISE IS IN GOOD SHAPE UNTIL EXPIRATION AT 13Z. && .SHORT TERM...(TODAY THROUGH THURSDAY) ISSUED AT 327 AM EDT WED APR 13 2016 DESPITE AN AMPLIFYING SHORTWAVE TRAVELING SOUTHEAST ACROSS THE GREAT LAKES REGION TODAY...SURFACE HIGH PRESSURE WILL REMAIN STRONG ENOUGH TO MITIGATE ANY AFFECTS ACROSS OUR REGION. THIS HIGH IS EXPECTED TO CONTINUE ON ITS TRACK EASTWARD AND FARTHER AWAY FROM THE OHIO RIVER VALLEY THROUGHOUT THE DAY...HOWEVER WE SHOULD KEEP DRY AND LIGHT NE FLOW ACROSS THE REGION AS A RESULT. ABUNDANT SUNSHINE WILL PROMOTE TEMPERATURES INTO THE 60S ACROSS THE CWA...WITH MUCH OF THE AREA IN THE MID AND UPPER 60S. TONIGHT...CONTINUED CLEAR CONDITIONS AND GENERALLY LIGHT WINDS NEAR THE SURFACE WILL PROMOTE ANOTHER GOOD RIDGE VALLEY SPLIT IN TEMPERATURES. HOWEVER...GIVEN THE WARMER DAYTIME TEMPERATURES TODAY COMPARED TO THAT OF YESTERDAY...THIS SHOULD KEEP NIGHTTIME TEMP- FALLS FROM DROPPING BELOW FREEZING. CAN/T RULE OUT SOME CONTINUED UPPER 30S AND LOW 40S HOWEVER...SO STILL QUITE CHILLY. FOR THURSDAY...WHILE MUCH OF THE REGION WILL REMAIN IN AN OVERALL SUBTLE UPPER LEVEL RIDGING PATTERN...WE CONTINUE TO MONITOR A STRONG CLOSED LOW WHICH WILL BE LOCATED ACROSS OKLAHOMA THIS AFTERNOON...AND ARKANSAS AND SOUTHERN MISSOURI BY OVERNIGHT. THIS LOW WILL VERY SLOWLY EDGE FURTHER EASTWARD THROUGHOUT THE DAY THURSDAY AS WELL. AS IT DOES SO...EXPECT SOME AMOUNT OF MOISTURE TO BE PULLED INTO THE REGION...MAINLY IN THE SOUTH WHERE EASTERLY WINDS WILL LIKELY FEED OFF MOISTURE FROM THE ATLANTIC SEABOARD. THE TRACK OF THIS LOW IS SLIGHTLY FARTHER NORTH THAN PREVIOUS DAY RUNS...WHICH WOULD ALSO PROMOTE BETTER MOISTURE ADVECTION INTO THE SOUTHERN PORTION OF THE CWA. THIS...COMBINED WITH DAYTIME HEATING MAY PROMOTE SOME LIGHT SHOWER ACTIVITY ALONG THE TN BORDER DURING THE AFTERNOON THURSDAY...SOMETHING WHICH BOTH THE ECMWF/GFS...AND TO A LESSER EXTENT...THE NAM12 ALL SUPPORT. IMPACTS AND QPF SHOULD BE MINIMAL AT BEST...BUT DID GO AHEAD AND ADD IN SOME LOW END POPS ACROSS THE SOUTHERN BORDER BETWEEN 16 THURSDAY AND 0Z FRIDAY. .LONG TERM...(FRIDAY THROUGH WEDNESDAY) ISSUED AT 323 PM EDT WED APR 13 2016 AT THE START OF THE EXTENDED PERIOD...A LOW WILL BE SKIRTING BY TO OUR SOUTH UNDERNEATH A DOMINATE AMPLIFIED RIDGE SET UP OVER THE OHIO VALLEY REGION. THIS LOW IS PROGGED TO PUSH OFF OF THE SOUTHEAST COAST BY SATURDAY NIGHT ALLOWING FOR THE UPPER RIDGE TO STRENGTHEN AND EXTEND SOUTHWARD...ENCOMPASSING MOST OF THE EASTERN HALF OF THE CONUS. MEANWHILE...A LARGE CLOSED LOW WILL DOMINATE THE WEATHER OVER THE FOUR CORNERS AREA. THIS CLOSED LOW THEN STARTS TO OPEN UP INTO THE START OF NEXT WEEK WITH ENERGY DRIFTING EAST INTO THE CENTRAL PLAINS ON MONDAY. AT THE SAME TIME...A NORTHERN STREAM TROF SWINGS PAST KENTUCKY TO THE NORTHEAST...STRONGER IN THE GFS. THIS MAY HELP TO PULL ENERGY FROM THE WESTERN LOW INTO THE STATE TUESDAY. SENSIBLE WEATHER WILL FEATURE A BOUT OF SEASONABLY MILD TEMPERATURES AND MOSTLY DRY WEATHER FOR THE EXTENDED PORTION OF THE FORECAST. HIGH PRESSURE WILL CONTROL THE WEATHER FOR EASTERN KENTUCKY THROUGH THE WEEKEND AND INTO THE START OF NEXT WEEK. A SMALL THREAT OF SHOWERS AND THUNDERSTORMS WILL POTENTIALLY DEVELOP AND MOVE INTO THE AREA MONDAY NIGHT/TUESDAY AS A BACKDOOR COLD FRONT PUSHES THROUGH THE CENTRAL APPALACHIANS... IN CONJUNCTION WITH MORE ENERGY MOVING INTO THE REGION ALOFT. HIGH PRESSURE BEGINS BUILDING BACK INTO THE REGION ON WEDNESDAY. MOST OF THIS PERIOD WILL SHOWCASE ABOVE NORMAL TEMPERATURES. SUNDAY AND MONDAY LOOK TO BE THE WARMEST DAYS OF THE PERIOD...WITH AFTERNOON HIGH TEMPERATURES REACHING THE MID AND UPPER 70S. MORNING LOWS WILL REMAIN NEAR OR JUST ABOVE SEASONABLE LEVELS...IN THE UPPER 40S AND LOW 50S. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 200 PM EDT WED APR 13 2016 A STRONG AREA OF HIGH PRESSURE IS LOCATED NE OF THE REGION...AND WILL CONTINUE TO PUSH FARTHER AWAY FROM EASTERN KY THROUGHOUT THE PERIOD. WINDS WILL REMAIN 10KT OR LESS THROUGH THE PERIOD. FEW TO SCT CU IN THE VFR RANGE IN THE LAKE CUMBERLAND REGION MAY AFFECT KSME AND KLOZ DURING THE FIRST 4 TO 6 HOURS OF THE PERIOD. SOME MID OR HIGH CLOUDS MAY AFFECT SME AND LOZ THROUGH THE END OF THE PERIOD... BUT VFR SHOULD PREVAIL AT ALL THE TAF SITES. && .JKL WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FROM 2 AM TO 9 AM EDT THURSDAY FOR KYZ052-104-106- 107-109-110-119-120. && UPDATE...JP SHORT TERM...JMW LONG TERM...JVM/CG AVIATION...JP
Hazardous weather outlook, Apr 13, 9:17 AM EDT, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 917 AM EDT WED APR 13 2016 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-141630- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BROADHEAD... MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON... MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN... SANDY HOOK...WEST LIBERTY...PAINSVILLE...CAMPTON...SALYERSVILLE... PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN... PIPPA PASSES...BOONEVILLE...HAZARD...MANCHESTER...HYDEN... JENKINS...WHITESBURG...INEZ...COAL RUN...ELKHORN CITY... PIKEVILLE...SOUTH WILLIAMSON 917 AM EDT WED APR 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL BE POSSIBLE MONDAY NIGHT AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JMW/JP
Nearby
Frost Advisories in Kentucky, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.